Jump to content
CrazyBoards.org

Paxil no, Welbutrin yes


Recommended Posts

Hi there fellow Bpers,

I have a pdocs' appointment tomorrow morning, and my doc has been discussing an antidepressant as an add-on to my tegretol, as the mood stabilizer alone is leaving me in the dumps (or dysphoric hell, occasionally).

So he was talking about Welbutrin at first, and I must have agreed too heartily or something, because he then said that well maybe a low dose of Paxil (5mg or so)instead...shucks. So we agreed to think it over and talk about it tomorrow.

I don't want Paxil. I want Welbutrin. My reasons are as follows:

-I have taken Paxil before and ended up manic (and soon quit, of course)

-Paxil is a SSRI and I have wacky serotonin, ended up with serotonin syndrome on low dose Zoloft a few months ago.

-Welbutrin is less likely to make BP's manic.

-I could use some help with cravings...I tend to binge (on food and on drugs)

Anything else I could add to my argument? the more scientific-sounding the better.

And does anyone know of any studies that support the "Welbutrin is less likely to make bp's manic" part?

Thanks

Link to comment
Share on other sites

im no help wellbutrin sent me into mixed state hell and paxil too. What this comes down to is you being able to refuse the Paxil flat out. Maybe knowing how opposed to it you are will be enough to convince the dr to try a different route? For all my troubles with SSRI Lexapro as long as it was an add on was ok for me, well less yucky than paxil or wellbutrin so if he is dead set against wellbutrin you might offer lexapro as a compromise. good luck

Link to comment
Share on other sites

Guest billycat

Hi......Only my experience...started this whole ride on Paxil....gained 20 lbs. in one year and it made me feel too de-sinsitized (sp) went on wellbutrine....stated to feel alot better and lost 20lbs. in 3 months didn't even try.  three years later I start to feel alot worse and doc adds zoloft.....bad, bad, bad, ssri's are not good for me.        eventually the other meds were added and things started to get better.  As I have been told by others here it is important to be pro-active.

Link to comment
Share on other sites

I think weight gain and self-image is a valid argument.  My doctor listens to me about that issue.  Oddly, only male pdocs have listened and female pdocs have not.  Wonder what that's about?

Anyway, you've had a previous bad experience with Paxil.  That, to me, is your strongest argument.  Keep in mind, this is your body and your life.  If you insist on trying Welbutrin instead your pdoc should listen.  However, if it isn't any help you may have to go elsewhere.  Perhaps something like Effexor.  It sucked for me, but my best friend does very well with it and is skinny as a rail.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...